Pennsylvania, 2001Flash Flood in Pennsylvania, June 22 to 23, 2001
June 22 to 23, 2001 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 11:40 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 11:40 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1240 PM EDT FRI JUN 22 2001
RADAR LIT UP AND SHEAR ENVIRONMENT IN LWR SUSQ HAS ALREADY HELPED A
FEW STORMS GROW TO BE MARGINALLY SVR. DWPTS IN THE 50S NOW MAKING
THEIR WAY INTO PA FM WEST AND FINE-LINE ON WESTERN EDGE OF RDR
ECHOES PROBABLY DENOTES THE COLD FRONT.
TROUBLE LIES TO THE SW...WHERE IR AND REGIONAL RDRS SHOW A
DEVELOPING WAVE RIDING POLEWARD ALONG THE CD FNT. NEAR TERM GUID NOW
ALL AGREE THAT THIS WILL SERVE TO ENHANCE RAFL/FF POTENTIAL...ESP
ACROSS THE EASTERN 1/2 OF FA - NOT JUST THRU THE NIGHT...BUT ALSO
FOR MUCH OF SATURDAY AS WELL. AM CONSIDERING EXTENDING FFA FOR ERN
PORTION OF CWA INTO SATURDAY EVE. OTHERWISE...WL INCLUDE TIMING TO
CUT OFF SHRA IN WEST AFTER MIDNIGHT...AND LINGER THRU OR EVEN JUST
AFT NOONTIME IN CENTRAL COS. ERN PA...TIMING UNNECESSARY FOR
SAT...AS IT LOOKS LIKE AN ALL DAY LIKLIHOOD. SUNDAY DRIER THAN OTHER
DAYS.
XTNDD: MED RANGE GUIDANCE CONTINUES TO GO WITH CUT-OFF LOW UNDER
OTHERWISE WIDE/FLAT RIDGE AT 5H. TREND LAST TWO DAYS HAS BEEN TO
PUSH THE CUTOFF TO THE SOUTHWEST. CURR FCST IS HEADED THIS
WAY...WITH CHC SHRA EVERY DAY AND SLIGHTLY COOLER THAN NORMAL TEMPS.
A FURTHER RETROGRESSION WWD WOULD HAVE THE EFFECT OF ALLOWING US TO
GET WARMER/MILDER THAN CURR FCST...BUT KEEP THE CHC OF PCPN GOING.
.CTP...FLASH FLOOD WATCH...TONIGHT...ALL BUT FAR WESTERN COUNTIES.
DANGELO
In the hours before
Special weather statement, Jun 22, 9:15 AM EST, 4 hours 50 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-222100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1015 AM EDT FRI JUN 22 2001
...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS CENTRAL
PENNSYLVANIA THIS AFTERNOON AND EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING WILL BECOME MORE
NUMEROUS THIS AFTERNOON AS A SLOW MOVING COLD FRONT MOVES ACROSS THE
AREA. THERE IS A SLIGHT RISK THAT A FEW STORMS COULD BECOME SEVERE
THIS AFTERNOON AND THIS EVENING...WITH WIND GUSTS UP TO 60 MPH AND
LARGE HAIL POSSIBLE.
ANOTHER SIGNIFICANT THREAT WITH TODAY'S THUNDERSTORMS WILL BE THE
POTENTIAL FOR HEAVY RAIN. SOME THUNDERSTORMS WILL CONTAIN TORRENTIAL
DOWNPOURS...WITH ISOLATED RAINFALL AMOUNTS OF UP TO 3 INCHES
POSSIBLE IN JUST A COUPLE OF HOURS. THAT MUCH RAIN IN SUCH A SHORT
AMOUNT OF TIME WOULD BE ENOUGH TO CAUSE FLASH FLOODING OF STREAMS
nAND POOR DRAINAGE AREAS.
SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES.
DANGELO
Special weather statement, Jun 22, 2:05 PM EST, 0 minutes before
PAZ028-036-050>053-056>059-063>066-222300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT FRI JUN 22 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...
LEBANON...MONTOUR...NORTHUMBERLAND...JUNIATA...PERRY...FRANKLIN...
DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...SCHUYLKILL...YORK...
COLUMBIA AND SNYDER.
LOCALLY SEVERE THUNDERSTORMS ARE OCCURRING OVER THE LOWER AND MIDDLE
SUSQUEHANNA VALLEY. AS A COLD FRONT APPROACHES FROM THE WEST THIS
EVENING...ADDITIONAL DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS
ARE LIKELY. THESE STORMS ALSO HAVE THE HISTORY OF TORRENTIAL
DOWNPOURS.
A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING
WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
ROGOWSKI/LAMBERT
Flash Flood, York
- When
- June 22, 2:05 PM EST to June 23, 8:00 AM EST
- Where
- York County, Felton
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Heavy rain produced extensive flooding across York County the afternoon and early evening of June 22nd. Spotter reports indicated that 3 to 5 inch rainfall amounts were common across the county, with a local maximum of 8 inches measured in Loganville. Extensive road flooding was reported, with over 40 roads closed. Four bridges, including Laurel Road Bridge in Chanceford Township, Red Lion Avenue Bridge in Felton, Trinity Road Bridge at Chanceford Township and Dull, and Husson Roads Bridge in Windsor Township were closed. Many roads were damaged, including a 100 foot section of Water Tank Road in Manheim. Two building collapses were also blamed on the weight of the rain. One water rescue was performed when an all terrain vehicle was driven into a swollen Codorus Creek. The individual was rescued without injury. About 25 to 30 people were evacuated from the rural Brogueville and Laurel areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 22 to 30, 20011 death · 2 injured · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$15 million · 1 event
- Flash Flooding and Hail in Virginia, June 22 to 23, 2001$1.8 million · 1 in hail · 23 events
- Flash Flood in North Carolina, June 22, 2001$1.0 million · 1 event
- Flash Flooding and Hail in Maryland, June 22 to 23, 2001$211,000 · 0.88 in hail · 13 events
- Flood and Hail in Georgia, June 22, 2001$145,000 · 1 in hail · 14 events
- Flash Flood in Maryland, June 22, 2001$250,000 · 1 event
- Lightning Strike in Florida, June 22, 2001$65,000 · 1 event
- Damaging Wind in Florida, June 22, 2001$50,000 · 1 event
- Lightning Strike in South Carolina, June 22, 2001$50,000 · 1 event
- Flash Flooding and Damaging Wind in New York, June 22, 2001$37,000 · 50 kt wind · 3 events
- Damaging Wind in Florida, June 22, 2001$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253454.